Semiparametric quantile regression with high-dimensional covariates

Liping Zhu, Mian Huang, Runze Li

Research output: Contribution to journalArticlepeer-review

33 Scopus citations


This paper is concerned with quantile regression for a semiparametric regression model, in which both the conditional mean and conditional variance function of the response given the covariates admit a single-index structure. This semiparametric regression model enables us to reduce the dimension of the covariates and simultaneously retains the flexibility of nonparametric regression. Under mild conditions, we show that the simple linear quantile regression offers a consistent estimate of the index parameter vector. This is interesting because the singleindex model is possibly misspecified under the linear quantile regression. With a root-n consistent estimate of the index vector, one may employ a local polynomial regression technique to estimate the conditional quantile function. This procedure is computationally efficient, which is very appealing in high-dimensional data analysis. We show that the resulting estimator of the quantile function performs asymptotically as efficiently as if the true value of the index vector were known. The methodologies are demonstrated through comprehensive simulation studies and an application to a dataset.

Original languageEnglish (US)
Pages (from-to)1379-1401
Number of pages23
JournalStatistica Sinica
Issue number4
StatePublished - Oct 2012

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Semiparametric quantile regression with high-dimensional covariates'. Together they form a unique fingerprint.

Cite this